It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Spiro problem!!
Feb 16, 2004
[QUOTE=latayy26]I have been on Yasmin for 7 months and spiro for around 2 months. Usually I take the spiro every day unless I forget. Since I go to college, my derm. said it would be fine for me to keep getting the spiro refilled until I got home in May and then to make another derm. appt. to check up on it. Well, the other night (Sat.), I took spiro and then I went out to dinner with my boyfriend. When we came back we had a few beers and went out to a party. After about 15 minutes there while I was drinking a little, I started to get a slight headache and feel really thirsty all of the sudden. Then I started to black out and thankfully made it to a chair and put my head down below my knees. Once I got up I felt really nauseous and went outside where I felt I was going to throw up but I didn't. I kept "almost" blacking out and would have to sit down and put my head down. I was dizzy and everything kept going gray. This lasted for a total of probably 5 min although it felt like longer. Could this be from taking spiro? Do you think my potassium levels are too high? Thanks for your help.[/QUOTE]

This could be from taking spiro. I responded to someone else about some of the *possible* adverse effects.

If I had to hazard a guess based on what you said, it sounds like your blood pressure was low. You're supposed to be cautious about mixing alcohol and spiro. Was this the first time you combined drinking and spiro? Was this the first time this happened?

I don't know if it's hyperkalemia(excess potasssium). You [B]really[/B] need to call your doctor. I don't understand how they prescribe this stuff without telling people the possible side effects. Whatever happened to informed consent...First do no harm?!

They say you're not supposed to stop taking spiro cold turkey, but withdrawl from it by tapering it over a period of time according to your physician unless you have excessively high potassium levels.I'm not sure why this is, but that's what I have read in the drug reference book.

I make it a point to research all of the drugs that are prescribed to me before I take them, and I encourage all of you to do the same for your own safety and ability to make an informed choice on whether to take a drug.If you ever have a question concerning a drug, the best person to speak with is more often than not your pharmicist--they specialize in only drugs and know so much about them.If you're still awake and reading this book I have written, call a 24 hour pharmacy(like CVS) and ask to speak to the pharmacist.

I hope this helped, and I hope you're okay and not too freaked out. It may have nothing to do with the spiro. Get it checked out just in case and to relieve your fears.

Take care,
Emma
Re: Spiro problem!!
Feb 16, 2004
This is what I wrote about spiro to someone else. I think it's fine to take, but that everyone has the right to know what [I]may[/I] happen before they decide.

[I]It's a diuretic and anti-hypertensive(blood pressure lowerer). It somehow interferes with androgens too which helps acne in some cases.

It can increase potassium levels in your blood(it causes the body to store potassium) which can be dangerous, so periodic lab work is needed.

Do not take potassium supplements or increase potassium rich foods(banannas?) while taking this drug. Aspirin and NSAID's(motrin, advil) decrease the effects of spiro.Alcohol may increase drowsiness and blood pressure lowering of this drug, so use with caution.

I would like to take this drug, but am afraid to because I have low blood pressure already. I'm sure it's safe for the people who take it as long as they have their potassium levels monitored.

I posted this information for those who want to be informed of the possible risks--not to tell people not to take it.

I wish I could take it...I think it would help [/I]





All times are GMT -7. The time now is 04:14 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!